Thunderstorm Wind, Vermillion
- When
- August 19, 3:40 AM EST
- Where
- Vermillion County, 10 mi SSW of Newport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.750, -87.483
A tree was downed.
A few strong storms moved through west central Indiana during the early morning hours of 19 August 2005.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A few strong storms moved through west central Indiana during the early morning hours of 19 August 2005.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 19, 2:10 AM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 210 AM EST FRI AUG 19 2005 .DISCUSSION...LOW PRES FOUND ACRS ERN WI EARLY THIS MORNING WITH A CD FRONT STRETCHING SW TO NRN MO AND KMCI. VERY WARM AND HUMID AIR MASS IN PLACE ACRS CENTRAL INDIANA EARLY THIS MORNING WITH DEWPOINTS IN THE LOWER 70S. RADAR MOSAICS SHOW TSRA OVER CENTRAL IL AND CENTRAL INDIANA. IR SAT IMAGERY SHOWS COOLING TOPS. FCST CHALLENGE TDY WL BE POPS TDY AND TONIGHT AS WARM AIR MASS LINGERING IN AREA. CONFIDENCE IN NAM/GFS A BIT LOW THIS MORNING AS NEITHER MODEL HAS A GOOD HANDLE ON THE TSRA/S STRETCHING ACRS THE AREA. 310K NAM ISENTROPIC SFC SHOWS GOOD VV EARLY THIS MORNING PUSHING EAST ACRS INDIANA DURG THE COURSE OF THE AM. FORECAST SOUNDINGS INDICATE VERY WARM AND UNSTABLE AIRMASS ACRS THE AREA THIS AFTERNOON WITH GFS INDICATING A LARGE CAPE OVR 5K J/KG...WHILE NAM IS CLOSER TO 2.5K J/KG. LIS STILL STRONGLY UNSTABLE RANGING FROM -6 TO -8. SHUD BE PLENTY OF SUN THIS AFTERNOON AND DAYTIME HEATING SHUD BE AN ADDITIONAL TRIGGER. H20 IMAGERY SHOWS SURGE OF TROPICAL MOISTURE ACRS NM AND KS AIMING AT IL AND CENTRAL INDIANA. THUS GIVEN THIS FEEL TSRA APPEARS REASONABLE THIS AFTERNOON. GIVEN ONGOING EVENT ACRS THE WRN AREA AND UNCERTAINLY ON WHO THESE SYSTEM WL EVOLVE...WL NOT TRY TO TIME AFTERNOON PCPN AS TSRA COULD LINGER MUCH OF THE NIGHT. WARMER AIR ACRS THE FA TDY WITH H8 TEMPS RISING TO A SULTRY 20C. GIVEN THESE HIGH H8 TEMPS WL LEAN A DEGREE OR TWO WARMER THAN MAV FOR HIGHS TDY. FURTHERMORE...PARCEL TRAJECTORIES INDICATE PARCELS ARRIVING IN CENTRAL INDIANA FROM SE MO WHERE HIGH YESTERDAY WERE IN THE MIDDLE 90S. TIME SECTIONS SHOW A MOIST COLUMN ACRS THE AREA TONIGHT WITH GOOD VV. UPPER S/W PUSHING THROUGH THE UPPER MIDWEST AND AT THAT TIME. H7 LAYER SHOWS STRONG DURING PUSHING BEHIND THE CD FRONT TOWARD INDIANA ON FRI NIGHT AND SATURDAY. CD FRONT LOOKS TO PUSH ACRS THE STATE ON SATURDAY AFTERNOON. GIVEN MOISTURE AVAILABLE AHEAD OF THE FRONT TSRA ARE QUITE LIKELY. BEST TIMING FOR FROPA APPEARS TO BE DURING THE MORNING ON SATURDAY ACRS THE WRN FA...AND AFTERNOON ACRS THE ERN AREA. WL BUMP UP POPS FROM MAV IN ACCORDANCE WITH THE FROPA. WL STICK CLOSE TO EXPECTED DEWPOINTS FOR LOWS...MAV HANDLES THIS WELL. COOLER AIR TO PUSH INTO THE ARE ON SAT NIGHT AND SUN AS H8 TEMPS DROP TO NEAR 12C WITH CAA WITH A NW SFC FLOW. WL LEAN COLDER THAN MAV HERE. CAA...CYCLONIC UPPER FLOW AND A DRY COLUMN APPEAR FOR SUNDAY AS DRY AND COOLER AIR WORKS INTO THE STATE AROUND THE UPPER LOW OVER ERN CANADA. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUMA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 755 PM EST THU AUG 18 2005 INZ021-028>031-035>049-051>057-060>065-067>072-192000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 755 PM EST THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: WIDELY SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE OVERNIGHT...ALTHOUGH IT APPEARS THAT THE THREAT FOR WIDESPREAD ORGANIZED SEVERE STORMS IS WANING. IF ANY STORMS DO DEVELOP AND ORGANIZE...THEY WILL HAVE THE CAPABILITY TO PRODUCE STRONG WINDS. AREAS AFFECTED AND TIMING: STORMS MAY DEVELOP TO THE WEST OF CENTRAL INDIANA ACROSS ILLINOIS TONIGHT. IF SO, SOME OF THOSE STORMS COULD ORGANIZE AND MOVE EAST INTO CENTRAL INDIANA. IF THIS OCCURS, IT WOULD BE AFTER MIDNIGHT WITH STRONG WINDS THE MAIN THREAT. ANOTHER POSSIBILITY IS THAT STORMS COULD MOVE INTO NORTHERN INDIANA AND MOVE SOUTHEAST INTO PORTIONS OF CENTRAL INDIANA. IF THIS SCENARIO OCCURS...IT WILL LIKELY IMPACT AREAS NORTH OF CRAWFORDSVILLE TO ANDERSON LINE. IF THIS DID OCCUR...IT WOULD ALSO BE AFTER MIDNIGHT WITH STRONG WINDS THE MAIN THREAT. DISCUSSION: A STORM SYSTEM MOVING ACROSS WISCONSIN WILL DRAG A COLD FRONT TOWARD THE AREA OVERNIGHT. SCATTERED THUNDERSTORMS MAY STILL DEVELOP AHEAD OF THIS FRONT...MAINLY AFTER MIDNIGHT. IF ANY STORMS DEVELOP, THEY COULD ORGANIZE AND POSE A DAMAGING WIND THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA ON SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT ON FRIDAY THROUGH SATURDAY EVENING. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE THAT SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) MK/CO
The national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
A tree was downed.
A small tree was downed.
A tree was downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469574, 5469575, 5469576.